MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE GT; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE GT; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date - unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date - unknown due to unknown lot number.The actual sample was received for evaluation.Visual inspection revealed there were no obvious anomaly, such as a kink, in the appearance.Magnifying inspection found that the urethane outer layer at the distal end of the device had been torn.This damage, however, is not mentioned in the complaint description.The cause-and-effect relationship between this damage and the content of the complaint cannot be clarified.Electron microscopic inspection revealed that the peculiar crackles (the hydrophilic coating becomes swollen when it contains moisture; in contract, in the dry state, it gets crackled in the peculiar way; the crackle pattern has some inter-individual differences by product), this guide wire product has on the surface had disappeared on some segments.This implies that the actual sample was exposed to some force and the hydrophilic coating was sheared off.From the configuration of the tear of the urethane outer layer, it is most unlikely that a fragment of the urethane outer layer remains in the patient's body.The sliding resistance test resulted that the actual sample had higher resistance than the current product of the involved product code.A factory-retained progreat sample was pulled out and primed and the actual sample, after having been wetted, was inserted in the progreat.The actual sample was found to be able to be advanced into and withdrawn from the progreat with no generation of sticky feel.The outside diameter was confirmed to meet the specifications.The production lot number was not provided by the user facility, which prevented a meaningful review the device history record and shipping inspection record.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the deteriorated mobility performance of the actual sample led the customer to feel the surface was sticky.The actual sample may have been exposed to some frictional force, resulting in the deterioration of its mobility performance and the generation of a tear at the distal end of the device.However, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the physician had a 4fr glidecath and progreat 2.4 tracked out to the aneurysm; this was a type ii endoleak.He was using the.016 double angle gt in the beginning of the case; however, made a comment that it was too sticky, he switched out for a competitors, and when he exchanged back for the.016 gt he said he was having a hard time tracking it through the progreat.He could not torque it because it was so sticky.He opened another one and it worked fine.Estimated blood loss was less than 250cc.The patient was reported to be in good and stable condition.Additional information was received on march 12, 2019.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction.Section g4.Of the initial report was incorrectly submitted.Therefore, section g4.Date received by manufacturer for the initial report is being provided.The correct date is april 15, 2019.

Brand Name
GLIDEWIRE GT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8700718
Report Number9681834-2019-00097
Device Sequence Number16686643
Product Code DQX
UDI-Device Identifier04987350734280
UDI-Public04987350734280
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K170417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRG*GW1618SP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR GLIDECATH; AZUR .018 CX; PROGREAT 2.4